Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Irregular periods after childbirth, vaginal discharge after taking birth control pills

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Since having my 2nd child i had my first period about 10 months after. Since then these periods have been really random with most lasting for 4 weeks heavy bleeding. I had been taking cerezette whilst breast feeding then my doctor perscribed me with a stonger pill to try and stop the bleeding, this only made it worse and made me bleed so bad that i couldnt even walk in fear of leaking for a few days. I am now back on the cerazette. It has been 5 weeks now and I hadnt had a period for the month but for past 3 days have been getting a bloody discharge with what appears a mucusy look in it. The discharge is sort of a sticky gooey . My stomach has also been swollen and bloated for past couple of weeks and i dont know if im being paranoid but i just cant help but feel something is wrong. My doctor just perscribes me with contraception pills
Posted Mon, 7 May 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 4 hours later

Thanks for writing to us.

The mild blood stained mucus discharge that you are having is due to the hormonal disturbance commonly seen with pills like cerezette. The bloating and other symptoms might be due to your due to premenstrual syndrome. These will subside once you will have your periods.

The irregular and heavy bleeding that you are having can also be due to uterine fibroids, polyps or hormonal disturbances. For diagnosis, you need to have an ultrasound scan of your lower abdomen along with some blood tests like thyroid hormone levels.

To decrease the bleeding I suggest stronger progesteone pills along with hemostatic agents like ethamsylate or tranexaemic acid. You can discuss these options with your gynecologist.

Meanwhile start taking iron supplements to combat excessive blood loss from your body.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor